Ecstasy (MDMA or MDA) is one of the most common and addictive drugs in the world, especially in night clubs and music festivals. Its popularity can be compared to cocaine and marijuana. MDMA was originally developed as a drug to improve blood clotting, but as a result was ineffective.
Amphetamines (AMs) are a group of substances that includes synthetic stimulants, including amphetamine, methamphetamine, methcathinone, and ecstasy-like substances (such as MDMA and MDA). This category of drugs has similar chemical features and actions.
Most often, MDMA is sold in the form of colored capsules or tablets weighing from 200 to 400 mg. The most popular places for the distribution of ecstasy are music festivals, nightclubs, parties, and other places of mass youth recreation – this is why MDMA is called a party drug. In case of an overdose in a club, you should immediately call drug rehabs near me. However, before the emergency arrives you should take measures, which we discuss in this article.
An ecstasy overdose is one of the most common causes of death from the chemical compound, according to drug rehab centers. Mainly, the substances contained in the tablets affect the brain, causing serotonin syndrome. It should be understood that the average dose of methylenedioxymethamphetamine is about 100-150 mg. Such an amount is not enough for a fatal result. However, a person who has taken this amount may think that it is not enough and take more. The action of the narcotic effect will not increase, but the probability of a fatal outcome will increase.
For minors, an overdose of ecstasy occurs with the use of an adult dose. It is impossible to accurately calculate the amount of a substance that can be fatal for any person. For each person, an overdose of drugs of this type is different and depends on a lot of factors. Based on studies of ecstasy, there is evidence that a dose of more than 25 micrograms per kilogram of body weight is fatal.
There is also a group of people who are more prone to the effects of drug overdose symptoms than others. They include hypersensitive people who have passed it on through hereditary links. People with an allergic reaction to methylenedioxymethamphetamine are extremely rare. There is a possibility of anaphylactic shock in users of the drug with such an ailment. Those who have similar features should not use MDMA under any circumstances, including for the prevention of mental disorders, as an overdose of ecstasy can occur after consuming any amount of the drug.
How MDMA interacts with other substances
It is well known that, in addition to the main harm of using methylenedioxymethamphetamine, when combined with other substances, the probability of the appearance of drug overdose symptoms increases several times. Thus, if you take, for example, ritonavir together with MDMA tablets, the concentration of amphetamines in the blood increases, but the desired effect is weakened. At the same time, the side effects of ecstasy increase.
When the drug is combined with other substances of the amphetamine series, the effect is synergistic, the toxicity and concentration of both substances increases, and the consequences of drug overdose can become irreversible. At the same time, it is necessary to take measures very quickly. It is necessary to apply first aid in case of drug overdose, as well as to call an ambulance.
When using ecstasy with antidepressants, the risk of serotonin syndrome is maximum. Due to the opposite effect of the latter, it may seem that antidepressants should reduce the level of harmful effects of MDMA, but in fact it only causes a worsening of the condition, which entails a fatal outcome.
What to do in case of MDMA overdose?
In cases where you, your friends or partners have an overdose at a club, it is necessary to take urgent measures to neutralize the substance in the blood after calling drug rehab near me. Help with a drug overdose must be given immediately after symptoms are detected, even before the arrival of an ambulance or specialists from a drug rehabilitation center.
It is highly not recommended to use medication. First of all, you should lower the patient’s body temperature with a compress using cold water. Further action should be a procedure that induces vomiting. To do this, let the patient drink salt water, provoking urges after each liter. This action will contribute to the fastest possible removal of the stimulant from the body. So that the patient does not die of dehydration, it is necessary to continue to feed them with plain water or tea.
If the patient’s condition is still difficult, you should put several cold objects on their body and limbs. It is extremely important that the patient remains conscious. If the person is still disconnected, it is necessary to perform artificial respiration and lower the body temperature by rubbing with cold water.